Limits...
Persistent docetaxel-induced supravenous erythematous eruption.

Fernandes Kde A, Felix PA - An Bras Dermatol (2015)

Bottom Line: The most common side effects of these drugs are neutropenia and mucositis.Signs of skin toxicity are observed in about 65% of cases and include alopecia, hypersensitivity reactions, persistent supravenous erythematous eruption, nail changes, scleroderma reactions and others.We report two cases of skin reaction to docetaxel and warn that it is not necessary to interrupt the treatment in these cases.

View Article: PubMed Central - PubMed

Affiliation: Hospital Naval Marcílio Dias, Rio de Janeiro, RJ, Brazil.

ABSTRACT
AbstractTaxanes are drugs used to treat many types of cancer, including breast and lung cancer. The most common side effects of these drugs are neutropenia and mucositis. Signs of skin toxicity are observed in about 65% of cases and include alopecia, hypersensitivity reactions, persistent supravenous erythematous eruption, nail changes, scleroderma reactions and others. We report two cases of skin reaction to docetaxel and warn that it is not necessary to interrupt the treatment in these cases.

No MeSH data available.


Related in: MedlinePlus

Complete remission of lesion 3 months after the end of chemotherapy
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4631238&req=5

f04: Complete remission of lesion 3 months after the end of chemotherapy

Mentions: Case 1: Female patient, 68 years old, diagnosed with breast carcinoma of theinfiltrating ductal type, grade 3, being treated with neoadjuvant chemotherapy. Sheunderwent 4 cycles with doxorubicin and cyclophosphamide and 4 cycles with docetaxel andtrastuzumab. The patient mentioned that few days after the second session ofchemotherapy with docetaxel and trastuzumab she presented an erythematous macule,slightly pruriginous, on the left forearm. The clinical examination revealed asupravenous brownish macule that followed the venous pathway on the left upper limb,onycholysis on the fingers and alopecia (Figure1). In face of the clinical findings we concluded that it was a persistenterythematous eruption that followed the venous pathway, secondary to use of DCX.Methylpredisolone aceponate was prescribed once a day, for 7 days. The patientprogressed with residual hyperpigmentation (Figure2). Case 2: Female patient, 65 years old, diagnosed with breast carcinoma ofthe infiltrating ductal type, grade 4, with metastasis to the lung, undergoingpalliative chemotherapy with DCX and filgrastim. She mentioned a pruriginouserythematous macule that appeared on the left forearm a few days after the third cycleof chemotherapy and hyperpigmentation of the nail plate after the sixth cycle. Theclinical examination revealed erythematous-brownish macules on the back of hand,following the venous pathway on the left upper limb and chromonychia (Figure 3). She was diagnosed with persistenterythematous rash following the venous pathway secondary to use of DCX and treatment wasstarted with methylpredisolone aceponate once a day for 7 days, with complete remissionof lesion 3 months after the end of chemotherapy (Figure4).


Persistent docetaxel-induced supravenous erythematous eruption.

Fernandes Kde A, Felix PA - An Bras Dermatol (2015)

Complete remission of lesion 3 months after the end of chemotherapy
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4631238&req=5

f04: Complete remission of lesion 3 months after the end of chemotherapy
Mentions: Case 1: Female patient, 68 years old, diagnosed with breast carcinoma of theinfiltrating ductal type, grade 3, being treated with neoadjuvant chemotherapy. Sheunderwent 4 cycles with doxorubicin and cyclophosphamide and 4 cycles with docetaxel andtrastuzumab. The patient mentioned that few days after the second session ofchemotherapy with docetaxel and trastuzumab she presented an erythematous macule,slightly pruriginous, on the left forearm. The clinical examination revealed asupravenous brownish macule that followed the venous pathway on the left upper limb,onycholysis on the fingers and alopecia (Figure1). In face of the clinical findings we concluded that it was a persistenterythematous eruption that followed the venous pathway, secondary to use of DCX.Methylpredisolone aceponate was prescribed once a day, for 7 days. The patientprogressed with residual hyperpigmentation (Figure2). Case 2: Female patient, 65 years old, diagnosed with breast carcinoma ofthe infiltrating ductal type, grade 4, with metastasis to the lung, undergoingpalliative chemotherapy with DCX and filgrastim. She mentioned a pruriginouserythematous macule that appeared on the left forearm a few days after the third cycleof chemotherapy and hyperpigmentation of the nail plate after the sixth cycle. Theclinical examination revealed erythematous-brownish macules on the back of hand,following the venous pathway on the left upper limb and chromonychia (Figure 3). She was diagnosed with persistenterythematous rash following the venous pathway secondary to use of DCX and treatment wasstarted with methylpredisolone aceponate once a day for 7 days, with complete remissionof lesion 3 months after the end of chemotherapy (Figure4).

Bottom Line: The most common side effects of these drugs are neutropenia and mucositis.Signs of skin toxicity are observed in about 65% of cases and include alopecia, hypersensitivity reactions, persistent supravenous erythematous eruption, nail changes, scleroderma reactions and others.We report two cases of skin reaction to docetaxel and warn that it is not necessary to interrupt the treatment in these cases.

View Article: PubMed Central - PubMed

Affiliation: Hospital Naval Marcílio Dias, Rio de Janeiro, RJ, Brazil.

ABSTRACT
AbstractTaxanes are drugs used to treat many types of cancer, including breast and lung cancer. The most common side effects of these drugs are neutropenia and mucositis. Signs of skin toxicity are observed in about 65% of cases and include alopecia, hypersensitivity reactions, persistent supravenous erythematous eruption, nail changes, scleroderma reactions and others. We report two cases of skin reaction to docetaxel and warn that it is not necessary to interrupt the treatment in these cases.

No MeSH data available.


Related in: MedlinePlus